Pharmacologic doses of corticosteroids may variably suppress the DTH skin test response after two weeks of therapy. The mechanism of suppression is believed to involve a decrease in monocytes and lymphocytes, particularly T-cells. The skin test response usually returns to the pretreatment level within several weeks after steroid therapy is discontinued (1). REFERENCES 1. Middleton, E. Jr., Ree d, C.E., Ellis, F.E., Adkinson, N.F., Jr., Yunginger, J.W., Busse, W.W., Allergy Principles and Practice, 4th Ed., Vol II, pp 963-982, Mosby, St. Louis, 1993. 13. Huebner, R.E., Schein, M.F., Hall, C.A., Barnes, S.A., Delayed-type hypersensitivity anergy in human immunodeficiency virus-infected persons screened for infection with Mycobacterium tuberculosis. Clin. Infect. Dis., 19: 26-32, 1994. 14. Klotz, S.D., Sweeney, M .J., Diens t, S., Klotz, L.R., Moeller, R.K., Rosenberg, S., Systemic anaphylaxis immediately following delayed hypersensitivity skin tests. Ann. Allergy, 49: 142-144, 1982. 15. Data on file, Allermed Laboratories, Inc. 17. Data on file, MedWatch, The FDA Medical Products Reporting Program, Rockville MD 20852. Last reviewed on RxList: 5/28/2009
This monograph has been modified to include the generic and brand name in many instances.